Socles and radicals of Mackey functors

Date
2009
Authors
Yaraneri, E.
Advisor
Supervisor
Co-Advisor
Co-Supervisor
Instructor
Source Title
Journal of Algebra
Print ISSN
218693
Electronic ISSN
Publisher
Volume
321
Issue
10
Pages
2970 - 3025
Language
English
Type
Article
Journal Title
Journal ISSN
Volume Title
Series
Abstract

We study the socle and the radical of a Mackey functor M for a finite group G over a field K (usually, of characteristic p > 0). For a subgroup H of G, we construct bijections between some classes of the simple subfunctors of M and some classes of the simple K over(N, -)G (H)-submodules of M (H). We relate the multiplicity of a simple Mackey functor SH, V G in the socle of M to the multiplicity of V in the socle of a certain K over(N, -)G (H)-submodule of M (H). We also obtain similar results for the maximal subfunctors of M. We then apply these general results to some special Mackey functors for G, including the functors obtained by inducing or restricting a simple Mackey functor, Mackey functors for a p-group, the fixed point functor, and the Burnside functor BK G. For instance, we find the first four top factors of the radical series of BK G for a p-group G, and assuming further that G is an abelian p-group we find the radical series of BK G. © 2009 Elsevier Inc. All rights reserved.

Course
Other identifiers
Book Title
Keywords
Brauer quotient, Burnside functor, Loewy length, Mackey algebra, Mackey functor, Maximal subfunctor, Primordial subgroup, Radical, Restriction kernel, Simple subfunctor, Socle
Citation
Published Version (Please cite this version)